Posted 2/18/2018 1:53 PM (GMT -6)
This will be long because it's complicated, but I really need some good advice from people who understand Lyme, etc. If you decide to read and comment, thank you very much.
I believe I was infected way back in 1989, so 29 years ago. However, I wasn't diagnosed until early last year, so only one year ago. For most of the time I've had Lyme, I was symptomatic, but in a relatively steady, non-progressive sort of way. No longer.
With the onset of perimenopause in 2011, my Lyme went active/progressive on me. My health has been going downhill since then. And it's not just that I'm getting worse, but that the speed with which I'm getting worse is accelerating. Like a snowball rolling downhill.
I'm certain that I have neuroborreliosis. I know Lyme is in my muscles; especially head/neck/shoulders. I'm pretty sure it's the cause of my chronic interstitial cystitis. But most distressing to me is that I believe it's eating away at my spine.
That last part is a relatively recent development. I was diagnosed with osteopenia a year and a half ago. I'm awaiting test results to see if it's progressed to full-blown osteoporosis. I've gone from being a person who had no orthopedic issues to being a person who has ice strapped to my back much of the time.
In September, I went to see a respected LLMD here in Texas as I felt I needed the big guns (antibiotics) to attack Lyme and cos before things got much worse for me. He wanted me to do a month of gut prep (probiotics, dietary modification) before commencing antibiotic therapy. However, only two weeks into the prep, he told me I had sky high mycoplasma numbers and wanted me to start Zithromax right away. The Zithromax gave me severe diarrhea.
When I Googled "Zithromax diarrhea," it took me to the Mayo Clinic website where I read this: "Azithromycin may cause diarrhea, and in some cases it can be severe. It may occur 2 months or more after you stop using this medicine. Do not take any medicine to treat diarrhea without first checking with your doctor. Diarrhea medicines may make the diarrhea worse or make it last longer."
It's been three-and-a-half months since I discontinued the Zithromax. I've been taking double probiotics and double Saccharomyces boulardii the entire time. My diet is gluten-free, sugar-free, and dairy light, with no processed crap. The diarrhea improved by 50% pretty quickly ... but stalled there. I've had testing done and ruled out C. diff, H. pylori, other infections, worms, and even colon cancer. I don't have any of those things.
So now, my questions ...
1) Because of the diarrhea, I can’t begin antibiotic therapy for Lyme. However, I also can’t afford to wait any longer. Everything in me screams that my circumstances are urgent; that it’s almost too late for me to salvage enough of my health to matter. Unfortunately, money is a huge issue for me, so I can’t, for instance, get regular IV therapy of any kind or do HBOT or anything else that would require me to regularly plunk down a huge chunk of change. What I’m hoping is that someone with a compromised gut could do one of the herbal protocols along with other things like stevia, loratidine, etc. Or perhaps there's another avenue I'm not taking into account.
2) What can I do to recover from the diarrhea?